Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Expansion of determinantal equations into polynomial form


Author: Harold Wayland
Journal: Quart. Appl. Math. 2 (1945), 277-306
MSC: Primary 65.0X
DOI: https://doi.org/10.1090/qam/11799
MathSciNet review: 11799
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] JAMES and COOLIDGE, J. Chem. Phys. 1, 825 (1933).
  • [2] DUNCAN and COLLAR, Phil. Mag. 17, 865 (1934).
  • [3] FRAZER, DUNCAN and COLLAR, Elementary matrices, Macmillan, 1938, p. 133.
  • [4] A. C. AITKEN, Proc. Roy. Soc. Edinburgh, 57, 269 (1937).
  • [5] T. C. FRY, private communication.
  • [6] M. MASUYAMA, Proc. Phys. Math. Soc. Japan (3), 21, 100 (1939).
  • [7] A. N. KRYLOV, Bull. de l'Acad. Sci. U.R.S.S. (4), 7, 491 (1931).
  • [8] A. DANIELEWSKY, Trans. Mosc. Math. Soc. 44, 169 (1937).
  • [9] FRAZER, DUNCAN and COLLAR, loc. cit., 141--142.
  • [10] B. HICKS, Thesis, Calif. Inst. of Tech. (1939).
  • [11] B. HICKS, J. Chem. Phys. 8, 569 (1940).
  • [12] P. HORST, Ann. Math. Stat. 6, 83 (1935).
  • [13] P. A. SAMUELSON, Ann. Math. Stat. 13, 424 (1942). MR 0007497
  • [14] O. REIERøL, Ann. Math. Stat. 11, 193 (1941).
  • [15] F. CHIò, Mémoire sur les fonctions connues sous le nom de résultants ou de déterminants, Turin, 1853. Or, E. T. Whittaker and G. Robinson, The calculus of observations, 2nd. ed., Blackie, 1929, p. 71.
  • [16] A. C. AITKEN, Proc. Roy. Soc. Edinburgh 46, 289 (1926).
  • [17] A. C. AITKEN, Proc. Roy. Soc. Edinburgh 51, 80 (1931).
  • [18] L. A. PIPES, Jour. Franklin Inst. 225, 437 (1938).
  • [19] U. J. J. LEVERRIER, J. de Math, s.1, 5, 230 (1840).
  • [20] DICKSON, First course in the theory of equations, Wiley, 1922, p. 134.
  • [21] MUIR and METZLER, Theory of determinants, Albany, N. Y., 1930, p. 606.
  • [22] FRAZER, DUNCAN and COLLAR, loc. cit., p. 141.
  • [23] BôCHER, Introduction to higher algebra, Macmillan, 1927, p. 296.
  • [24] FRAZER, DUNCAN and COLLAR, loc. cit., p. 90.
  • [25] Ibid., p. 162.
  • [26] WHITTAKER and ROBINSON, loc. cit., p. 10.
  • [27] Ibid., p. 28.
  • [28] A. C. AITKEN, Proc. Roy. Soc. Edinburgh 57, 172 (1937).
  • [29] I. M. H. ETHERINGTON, Proc. Edinburgh Math. Soc. (2) 3, 107 (1932).
  • [30] F. R. MOULTON, Amer. Math. Monthly 20, 242 (1913). MR 1517882
  • [31] L. B. TUCKERMAN, Annals Math. Stat. 12, 307 (1941). MR 0005440
  • [32] P. G. HOEL, Ann. Math. Stat. 11, 58 (1940). MR 0001498
  • [33] A. T. LONSETH, Ann. Math. Stat. 13, 332 (1942). MR 0007121
  • [34] HAROLD HOTELLING, Ann. Math. Stat. 14, 1 (1943). MR 0007851

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65.0X

Retrieve articles in all journals with MSC: 65.0X


Additional Information

DOI: https://doi.org/10.1090/qam/11799
Article copyright: © Copyright 1945 American Mathematical Society

American Mathematical Society